Alert archive / Ohio / Tornado Warnings in 2025
Tornado Warning 11, NWS Northern Indiana
NWS Northern Indiana issued this tornado warning at Apr 2, 2025, 11:16 PM EDT for 4 counties in Ohio. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 2, 2025, 11:16 PM EDT (03:16 UTC)
- Expired
- Apr 2, 2025, 11:45 PM EDT
- In force
- 29 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Defiance County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH
The radar
The Northern Indiana radar (KIWX), 120 km from the middle of the area, began a volume at 03:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 11:18 PM EDT | TORNADO | 1 Ne Mandale, OH | A second tornado spun up north of the decaying Van Wert tornado, touching down in far southeast Paulding County. The tornado severely damaged a pole barn as it moved into Putnam county. The tornado rapidly moved northeast, hitting a well anchored mobile homed |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 9:13 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.3 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 539 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1448 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 199 m²/s²
- 0-3 km storm-relative helicity
- 397 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 8.0
The text
As transmitted.
788
WFUS53 KIWX 030316
TORIWX
OHC039-069-125-137-030345-
/O.NEW.KIWX.TO.W.0011.250403T0316Z-250403T0345Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Northern Indiana
1116 PM EDT Wed Apr 2 2025
The National Weather Service in Northern Indiana has issued a
* Tornado Warning for...
Northwestern Putnam County in west central Ohio...
Southeastern Defiance County in northwestern Ohio...
Southeastern Paulding County in west central Ohio...
South central Henry County in northwestern Ohio...
* Until 1145 PM EDT.
* At 1115 PM EDT, a severe thunderstorm capable of producing a
tornado was located near Ottoville, or 12 miles north of Delphos,
moving northeast at 65 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Kieferville, Miller City, Pleasant Bend, New Bavaria, Roselms,
North Creek, Mandale, Continental, Dupont, Grover Hill, Wisterman,
Cloverdale, Melrose, and Glandorf.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 4098 8440 4099 8440 4099 8448 4100 8450
4123 8429 4119 8408 4103 8408
TIME...MOT...LOC 0315Z 238DEG 56KT 4101 8442
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
DN1 follow-up statement
582
WWUS53 KIWX 030326 RRA
SVSIWX
Severe Weather Statement
National Weather Service Northern Indiana
1126 PM EDT Wed Apr 2 2025
OHC125-030336-
/O.CAN.KIWX.TO.W.0011.000000T0000Z-250403T0345Z/
Paulding OH-
1126 PM EDT Wed Apr 2 2025
...THE TORNADO WARNING FOR SOUTHEASTERN PAULDING COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 400 AM EDT for northwestern
and west central Ohio.
&&
LAT...LON 4105 8425 4110 8434 4117 8434 4123 8429
4119 8408 4111 8408
TIME...MOT...LOC 0326Z 230DEG 56KT 4111 8424
$$
OHC039-069-137-030345-
/O.CON.KIWX.TO.W.0011.000000T0000Z-250403T0345Z/
Putnam OH-Defiance OH-Henry OH-
1126 PM EDT Wed Apr 2 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT FOR
NORTHWESTERN PUTNAM...SOUTHEASTERN DEFIANCE AND SOUTH CENTRAL HENRY
COUNTIES...
At 1126 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Continental, or 12 miles northwest of Ottawa, moving
northeast at 65 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
North Creek, Kieferville, Miller City, Continental, Pleasant Bend,
Wisterman, and New Bavaria.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 4105 8425 4110 8434 4117 8434 4123 8429
4119 8408 4111 8408
TIME...MOT...LOC 0326Z 230DEG 56KT 4111 8424
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
DNWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this tornado warning went out at Apr 2, 8:13 PM EDT, 3 hours 3 minutes earlier. Its key messages:
- Severe thunderstorms are expected to develop over the next few hours and race east-northeast.
- All severe hazards are expected, including damaging winds, large hail, tornadoes, and heavy rain. The risk is greatest along and south of the US 24 corridor.
- Additional rain this weekend warrants a flood watch for a portion of the area.
Area forecast discussion, Apr 2, 8:13 PM EDT, 3 hours 3 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
813 PM EDT Wed Apr 2 2025
.KEY MESSAGES...
- Severe thunderstorms are expected to develop over the next few
hours and race east-northeast.
- All severe hazards are expected, including damaging winds,
large hail, tornadoes, and heavy rain. The risk is greatest
along and south of the US 24 corridor.
- Additional rain this weekend warrants a flood watch for a
portion of the area.
&&
.DISCUSSION...
Issued at 317 PM EDT Wed Apr 2 2025
The table is set for severe thunderstorms to develop over the
next several hours. The warm front is now surging toward the US 24
corridor. The low-level surface flow is veering in response and
instability is ballooning toward 1000 j/kg MUCAPE south of the
front. This warm sector will be the primary area of interest
for storm initiation over the next few of hours (this warm
sector extends west into Illinois). Storms along or very near
the warm front will be most at risk for producing tornadoes,
along with any discrete storms in the warm sector. These
discrete storms can also produce large hail (1.5" hail was
observed this morning). Low-level helicity values of 500 m2/s2
are very accommodating to tornadoes while LCLs near 1000m are a
little high, but sufficient. Forecast soundings ahead of any
suspected storms exhibits a subtle cap, but one that will be
quickly overcome in this robust environment. Storms are
anticipated to congeal into a line as the evening wears on,
posing a significant risk of damaging wind gusts along with
embedded, short-track tornadoes.
The heavy rain risk continues amid our anomalously moist air mass.
Thunderstorms this morning were efficient rain producers with a
large portion of the forecast area picking up a radar-estimated 1 to
1.5 inches in a short amount of time. Rivers have responded
accordingly and several river flood warnings are in effect.
Additional rain is expected Friday through the weekend,
warranting a flood watch for a portion of the forecast area
where 3 to 4 inches of additional rain is anticipated tonight
through Sunday morning.
Drying out overnight as the low wraps up over the upper Great Lakes
and the dry slot moves overhead. Remaining breezy, however,
especially in the vicinity of a secondary cold front that approaches
Thursday afternoon. Can't rule out some lake effect showers, but
westerly flow may be too strong and the fetch to narrow to be
effective. This cold front gets shunted north as an influx of Gulf
moisture and WAA races in. A thermal gradient sets up over the Ohio
River Valley through the weekend (remarkable flooding anticipated in
some areas) and is the focus for numerous rounds of showers and
thunderstorms. Our far southern Counties (Jay IN to Allen OH) faces
a glancing blow of showers and storms Thursday night. Probabilities
are higher through Friday, especially south of US 30, as this
frontal boundary lifts north. Rain on Friday through the weekend
will worsen any ongoing river or areal flooding.
A sharp low pressure centered races in Monday bringing notably
colder air overhead and the chance for rain and snow showers.
Mercifully, drying out in the days thereafter with cold conditions
easing by midweek.
&&
.AVIATION /00Z TAFS THROUGH 00Z FRIDAY/...
Issued at 809 PM EDT Wed Apr 2 2025
Thunderstorms with strong gusty winds and very heavy rain were
spreading rapidly northeast. Have updated TAFs based on the
latest radar, metar and high resolution obs. Wind gusts to 42
knots are expected with potentially high velocities. Lower
clouds should scatter out by daybreak.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Flood Watch through Sunday morning for INZ009-017-018-020-
022>027-032>034.
OH...Flood Watch through Sunday morning for OHZ001-002-004-005-015-
016-024-025.
MI...None.
MARINE...Small Craft Advisory until 8 AM EDT Thursday for LMZ043-046.
&&
DISCUSSION...Brown
AVIATION...Cobb/SkipperHazardous weather outlook, Apr 2, 3:44 PM EDT, 7 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 344 PM EDT Wed Apr 2 2025 INZ005>008-012>015-103-104-116-203-204-216-MIZ078>081-177-277-031945- Elkhart-Lagrange-Steuben-Noble-Starke-Pulaski-Marshall-Fulton IN- Northern La Porte-Eastern St. Joseph IN-Northern Kosciusko- Southern La Porte-Western St. Joseph IN-Southern Kosciusko-Cass MI- St. Joseph MI-Branch-Hillsdale-Northern Berrien-Southern Berrien- 344 PM EDT Wed Apr 2 2025 /244 PM CDT Wed Apr 2 2025/ This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...This afternoon and tonight. Thunderstorms are expected to develop later this afternoon and evening. All severe hazards are possible including heavy rain and tornadoes. The risk of severe storms is greatest along and south of the US 24 corridor. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Additional rounds of rainfall late Friday through late Saturday. Widespread hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. INZ009-017-018-020-022>027-032>034-OHZ001-002-004-005-015-016-024- 025-031945- De Kalb-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington-Wells- Adams-Grant-Blackford-Jay-Williams-Fulton OH-Defiance-Henry-Paulding- Putnam-Van Wert-Allen OH- 344 PM EDT Wed Apr 2 2025 ...FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING... This Hazardous Weather Outlook is for northern Indiana and northwest Ohio. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Thunderstorms are expected to develop later this afternoon and evening. All severe hazards are possible including heavy rain and tornadoes. The risk of severe storms is greatest along and south of the US 24 corridor. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. LMZ043-046-031945- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 344 PM EDT Wed Apr 2 2025 ...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT THURSDAY... This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. Small Craft Advisory. Thunderstorms this afternoon and early this evening can produce hail and wind gusts to 40 knots. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory.
In the hours before
Local storm report, Apr 2, 10:54 PM EDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Northern Indiana
1054 PM EDT Wed Apr 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 PM Tstm Wnd Dmg Clymers 40.71N 86.45W
04/02/2025 Cass IN Emergency Mngr
Tree down onto a garage. Time estimated via
radar.
&&
MJLocal storm report, Apr 2, 10:55 PM EDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Northern Indiana
1055 PM EDT Wed Apr 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0801 PM Tstm Wnd Dmg 2 NE Logansport 40.77N 86.34W
04/02/2025 Cass IN Emergency Mngr
Emergency manager relayed a report of a tree
down on Hawthorne Lane in Logansport. Time
estimated via radar.
&&
MJLocal storm report, Apr 2, 11:01 PM EDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Northern Indiana
1101 PM EDT Wed Apr 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1006 PM Tstm Wnd Dmg 1 WSW Mill Grove 40.40N 85.30W
04/02/2025 Blackford IN Law Enforcement
*** 1 INJ ***
Corrects previous tstm wnd dmg report from 1
WSW Mill Grove. Law Enforcement reported a
barn was blown into a house near Mill Grove
in Blackford County in Indiana. Time is
radar estimated. 1 minor injury was
reported.
&&
JALocal storm report, Apr 2, 11:05 PM EDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Northern Indiana
1105 PM EDT Wed Apr 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1008 PM Tstm Wnd Dmg 2 WSW Mill Grove 40.40N 85.31W
04/02/2025 Blackford IN Law Enforcement
Law enforcement reports of a large tree
downed near Mill Grove in Blackford County
in Indiana. Time is radar estimated.
&&
JALocal storm report, Apr 2, 11:07 PM EDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Northern Indiana
1107 PM EDT Wed Apr 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1042 PM Tstm Wnd Dmg Berne 40.66N 84.96W
04/02/2025 Adams IN Trained Spotter
Trained spotter reported a large tree downed
in Berne in Adams County in Indiana.
&&
JALocal storm report, Apr 2, 11:15 PM EDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Northern Indiana
1115 PM EDT Wed Apr 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1107 PM Tstm Wnd Gst 1 SSW Van Wert 40.86N 84.59W
04/02/2025 M65 MPH Van Wert OH Emergency Mngr
Emergency manager reports a 65 mph gust at
the Van Wert Fairgrounds measured on a Davis
station. Time given by emergency manager.
&&
MJThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 10:19 PM EDT | Severe Thunderstorm Warning | IWX | Van Wert | 56 min |
| Apr 2, 10:25 PM EDT | Special Weather Statement | IWX | Defiance, Fulton, Williams | 35 min |
| Apr 2, 10:43 PM EDT | Severe Thunderstorm Warning | IWX | Allen, Paulding, Putnam, Van Wert | 61 min |
| Apr 2, 11:19 PM EDT | Severe Thunderstorm Warning | IWX | Defiance, Henry, Paulding | 41 min |
| Apr 3, 3:49 AM EDT | River Flood Warning | IWX | Defiance, Henry | 6 days |
| Apr 3, 3:49 AM EDT | River Flood Warning | IWX | Putnam | 21 days |
| Apr 3, 12:57 PM EDT | River Flood Warning | IWX | Henry | 21 days |
Nearby
Tornado Warnings in Ohio, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.